Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Took Tranexamic Acid and feel so ill

(12 Posts)
LydiasLunch Sun 23-Jun-13 23:23:38

Doctor gave me mebeverine tablets as my periods are constantly heavy (2 weeks long) and I have tried everything else but full hysterectomy.

Period started today. I took two two hours ago and I feel so ill - mouth watering with nausea, cramps, trembling and diarrhoea. I felt ok until I took them. Is this a common reaction?

LittleNoona Sun 23-Jun-13 23:24:54

Mebeverine? Or tranexamic acid?

LydiasLunch Sun 23-Jun-13 23:29:49

Aargh ignore mebeverine, looked at a different box in my drawer.

I have these too but haven't taken any. Definitely Tranexamic acid.

idlevice Sun 23-Jun-13 23:30:09

If it is TA did you take on an empty stomach? If so that may go towards explaining it, altho not sure if it would contribute to diarrhoea so quickly. I would call NHS 111 for their advice.

LydiasLunch Sun 23-Jun-13 23:31:10

Definitely TA and I had eaten.

lougle Sun 23-Jun-13 23:35:02

"Gastrointestinal side effects have frequently included nausea, vomiting, and diarrhea. Abdominal pain has also been reported." Side effects

Sorry, it seems quite common.

I am not able to take Tranexamic acid. It made me really Ill. I only took I set of tablets and I had terrible cramps and diarea and was ill all day. I gave it a few days and tried again incase it was food poisoning or something but it happened again, straight after taking the pills.

TA can cause the effects you describe.

Have you not been referred to a gynae to find out exactly why your periods are so heavy?. I ask this as fibroids for instance can cause heavy bleeding to arise.

Its all very well trying to treat the symptoms, what needs to be looked for is the cause!.

LydiasLunch Mon 24-Jun-13 13:38:29

Feeling ok this morning after a very queasy night but don't want to take them again. I have had lots of referrals and ablation but nothing came up. I am just prone to very heavy painful periods it seems. I've had three coils and each one was pushed out. Even when I breast fed my periods came back immediately. Think I may try the Pill again if I can find one that suits me.

EldonAve Mon 24-Jun-13 13:45:17

Have they checked your blood and clotting factors?

LydiasLunch Mon 24-Jun-13 14:18:58

I don't think so. What are clotting factors? I am very anaemic but taking iron.

EldonAve Wed 26-Jun-13 10:39:35

Have you seen a haematologist?
Do you have any other bleeding/bruising issues?

www.womenbleedtoo.org.uk/index.php?pub_content_id=3

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now